MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48002530X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, an unknown guidewire fractured while using a 2.5mm x 30cm saber percutaneous transluminal angioplasty (pta) balloon catheter.There was no reported injury to the patient.Additional information was requested but was not provided.The device will be returned for evaluation.Addendum: the device was returned separated at the balloon portion.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, an unknown guidewire fractured while using a 2.5mm x 30cm saber percutaneous transluminal angioplasty (pta) balloon catheter.There was no reported injury to the patient.Additional information was requested but was not provided.The device will be returned for evaluation.A non-sterile ¿saber 2.5mm30cm 150¿ was received inside a clear plastic bag for evaluation.Visual inspection confirmed that the balloon was separated approximately 21 cm from the distal tip, and the wire lumen was also separated.The separated areas of both components exhibited elongation at the edges, consistent with material tensile overload.Microscopic analysis identified twisting and elongation of the fractured regions, suggesting the device had been subjected to a tensile force that exceeded the material yield strength before failure.The distal tip was intact with no observed damage or anomalies.All dimensional and visual assessments were completed as received; no additional testing was performed to preserve device condition.No evidence was found to indicate that the observed separation condition was related to a manufacturing or design issue.The reported ¿balloon separated¿ was observed during the evaluation, and subsequent guidewire lumen separation was also noted.The exact cause of the event cannot be determined; however, procedural factors and vessel characteristics may have been contributing factors.With the limited amount of information provided, it is difficult to draw a clinical conclusion between the reported events and the condition of the device.It is clear the device was induced to events exceeding its material yield strength.Information for safety is provided in the product¿s labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.¿ and ¿damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.¿ based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key23321937
Report Number3007635982-2025-00221
Device Sequence Number9938063
Product Code LIT
UDI-Device Identifier20705032069295
UDI-Public(01)20705032069295(17)271130(10)82326245
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48002530X
Device Lot Number82326245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer10/24/2025
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN GUIDEWIRE.
Patient SexUnknown